Clomiphene citrate-induced visual hallucinations: a case report.
Аннотация
BACKGROUND
Polycystic ovary syndrome is a common cause of chronic anovulation and infertility in otherwise healthy fertile couples. Clomiphene citrate is used as a first-line ovulation induction therapy in patients with polycystic ovary syndrome. Clomiphene citrate can cause both systemic and ocular side effects. We report a rare side effect of illusory palinopsias in a patient with polycystic ovary syndrome treated with ovulation induction therapy with clomiphene citrate, and emphasize the need for gynecologists and their patients to be aware of this rare ocular side effect.
CASE PRESENTATION: A 30-year-old Asian woman complained of persistent visual afterimages following treatment with 100 mg clomiphene citrate for anovulation. Her symptoms started on the fourth day after commencing the treatment and would last for 5 to 10 minutes. Similar visual symptoms were noted during her second cycle of treatment with clomiphene citrate. The severity of her symptoms reduced following the stoppage of the medication; however, the symptoms have persisted for more than 1 year since she stopped taking the drug.
CONCLUSIONS
Clomiphene citrate can cause disturbing illusory palinopsias. These afterimages persist even after stopping the infertility medication. It is a side effect not frequently seen by gynecologists or ophthalmologists. Gynecologists should make their patients aware of this rare ocular side effect when their patients start treatment with clomiphene citrate for infertility.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.